Some of you are aware that back in May there was a new thyroid medicine that came out. This is a T4 med, supposedly, similar to Synthroid or generic levothyroxine....... or other brands of synthetic T4.
We know that most doctors prefer the "standard" T4 treatment for hypothyroidism and many of them refuse to acknowledge that some don't do well on "conventional" therapies. In addition, there are a lot of doctors who refuse to prescribe dessicated formulations.
Tirosint is a gelcap and is, supposedly, hypoallergenic AND it's, supposedly, more easily absorbed. These are both huge pluses when it comes to thyroid treatment, because we know that some of us are allergic to fillers in pills/tablets and that others don't absorb well.
You can find more information at: http://www.tirosintgelcaps.com/
If you have experience with Tirosint, we'd like to know about it. Please feel free to add whatever comments you choose.
1. I'm currently on Tirosint and doing well; would recommend it to others
2. I'm currently on Tirosint and it's not working
3. I'm currently on another med, but want to tryTirosint
4. I'm currently on another med, but would be willing to try Tirosint if my current med doesn't work
5. I'm not interested in trying anything, other than my current med
I've been on Tirosint since August and I have to say, my thyroid levels are the best they've been since diagnosis in early 2008. Even on higher doses of Synthroid, my FT3 and FT4 were barely above the bottom of their ranges. This was even with a small dose of cytomel/generic T3.
Since switching to Tirosint, my Free T3 and Free T4 levels have some up to something I can live with very well. My latest FT4 was 1.5 (range 0.8-1.8); my FT3 was 3.7 (range 2.3-4.2)....... *Most* days, I can go for a full day without the overwhelming need to nap......... I'm tired at night, but that's a normal reaction to a long, hard day...........
I will recommend this med to anyone who is having a hard time getting their levels regulated............. HOWEVER, I want everyone to understand that this is not a "cure all" and there will most likely still be bumps in the road............
Wanting everyone to know there is yet, one more option out there to help you.
This is not an advertisement.................. LOL
I started Tirosint (75 mcg) on November 10 and will be going for blood test next Thurs, Dec 16 (that will be exactly 5 week). I do feel much better then when I was on Synthroid. However before Tirosint, I was on Naturethroid, but PC could not regulate my levels very well, so I suggested trying Tirosint, which he never heard of and so I gave him the brochure I printed from the wedsite.
When on NT-1 1/2 grain, the pain in my shoulders went away but developed foot pain. Now that I'm on Tirosint the pain is back in my shoulders again but foot pain went away. Can't seem to shift this weight yet but continue to exercise anyway.
Cant wait to see the blood results where my FT4 and FT3 levels. Will be posting the results then and will further discuss my feelings.
First Merry Christmas to everyone. I received my results on Thursday but with all the excitement of the holidays I could not post until now. My results surprise even me, I am so happy the numbers are getting there and I must say I do feel so much better; but I know there is room for improvement. Just a reminder that I am only on 75mcg Tirosint.
As you can see, I am within the ranges but not half way within the ranges with my free T's, but I do feel better than when I was on NatureThroid. My tiredness around 2-3 PM daily has finally subsided but I am getting tired before my normal bedtime (10-11 PM); I am getting tired around 8:30 - 9 PM now, which I can handle much better than the 2-3 PM.
Finally I was able to find a nurse practitioner that works along side my PC doctor that does say I am doing well but wants to go by how I really feel (WOW). I told her that I see a room for improvement so, she prescribed 88 mcg Tirosint and add 5 mcg Cytomel.
I have 3 months Cytomel supply on hand and started taking this Friday. I now have tingling in my hands now and then. Did you experience this or if you did, did it go away after a while? Do you think the new dosage 88 mcg Tirosint is sufficient to get my range to half OR three-quarter of the range?
Yes, your levels are "good", but you're right - there's room for improvement, particularly if you still have symptoms. I don't know your daily schedule, but getting tired at 8:30-9:00 would be no big deal for me; in fact, I'm in bed long before that because I get up at 3:30 am to get ready for work.
I don't recommend making 2 changes at once - such as increasing your Tirosint AND adding the cytomel simultaneously. It's always best to make only one change at a time; that way, if you have a reaction, you know what caused it, rather than having to guess.
It's quite common to have symptoms when adding new med(s) or increasing a dosage. You might try dropping the cytomel for a few days and let your body get used to the higher dose of Tirosint, then in a couple weeks or so, add in the cytomel. OR take the higher dose of Tirosint for several weeks, then retest; you might find that you don't need the cytomel.
You can also try cutting the cytomel in 1/2 and taking 1/2 in the morning with your Tirosint, the other 1/2 in the afternoon.
The whole thing sometimes becomes an experiment, but once you decide on a change, you have to give it enough time to work.
You're absolute correct in your accessment. I think I will just do the increase of 88 mcg Tirosint alone for now and do the retest. I am doing/feeling good though. Thanks so very much for your help! You're are truly a GEM. I will keep you posted on my progress/ journey.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.